# SDR USAASB03148

- Difficulty date: August 23, 2003
- Submitted: October 9, 2003
- Operation: Air carrier
- Aircraft: N391US
- Make and model: Boeing 737-3B7
- Aircraft serial: 23313
- System (JASC): 2612 · Fire Detection
- Part: Control Unit
- Part number: 100012701MOD5
- Condition: Inoperative
- Location: Cargo Fire
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F

## Discrepancy

EN ROUTE FROM PHL-MSP, THE CREW REPORTED VIA ACARS THAT THEY HAD AN AFT CARGO COMPARTMENT FIRE BELL, BUT THE INDICATION WENT OUT BEFORE THE FIRE PROCEDURE COULD BE INITIATED.  ALL WAS OK, SO THE FLIGHT PROCEEDED.  HOWEVER, AS THE FLIGHT BEGAN DESCENT INTO MSP, THE INDICATION RETURNED.  CAPTAIN FIRED THE BOTTLES AND DECLARED AN EMERGENCY.  FLIGHT LANDED WITHOUT FURTHER INCIDENT AND TAXIED TO THE GATE.  AT THE TIME OF THE INCIDENT, THE AFT CARGO COMPARTMENT SMOKE DETECTION WAS ON MEL 26-19B.  MAINTENANCE REMOVED AND REPLACED THE CARGO FIRE EXTINGUISHING CENTRAL CONTROL UNIT, BOTH FIRE BOTTLES, P/N 34200409-1, METERING VALVE ASSEMBLY P/N 52000857-1, DIVERTER VALVE ASSEMBLY P/N 52000859-2, AND UNIT P/N 100-0649-04,
